MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ6 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ6 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-12-120
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Cyst(s) (1800); Foreign Body Reaction (1868); Pain (1994); Tissue Damage (2104); Injury (2348); Osteolysis (2377); Limited Mobility Of The Implanted Joint (2671); Test Result (2695); No Code Available (3191)
Date of Event 02/03/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Initial reporter occupation: lawyer.
 
Event or Problem Description
Reason for original complaint.-the patient was first revised to address a fractured liner; the sales rep was not aware of any previous revisions.The patient was then revised to address pain caused by cup malpositioning and the subsequent metal wear.It was stated in the reporting that the cup was very vertical.Doi: (b)(6) 2007.Dor: (b)(6) 2007.Dor: (b)(6) 2011.Update - litigation papers received.In addition to previously reported allegations, it is now alleged that upon the (b)(6) 2011 revision that the patient suffers from severe metallosis and severe osteolysis, along with associated bone defects.Initial emdrs have been created.Update - 12/4/2012 - medical records were received from legal.The revision operative report of (b)(6) 2007 indicated the patient was revised due to disassociation.Additionally it was noted that the acetabular cup was put into more anteversion at the initial procedure due to stability issues.Update oct 16, 2017: pfs and medical records received.In addition to what was previously alleged, pfs alleges grinding sensation difficulty in walking, elevated chromium metal ions.After review of the medical records for the mdr reportability, patient was revised to address disassociation of polyethylene liner from shell.Revision notes reported of staining of tissues, polyethylene component was sitting in inferiorly and was worn.Operative indications reported of sweeping sensation and crepitus with motion.There is no laboratory results for the alleged metal ions.On the second revision, it was reported that there was severe metallosis, poly debris and osteolysis with bone defect.Doi: (b)(6) 2007 - dor: (b)(6) 2011 (right hip).This pc is linked to pc-(b)(4), please see pc-(b)(4) for the first revision.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.

Brand Name
SUMMIT DUOFIX TAP SZ6 HI OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9309507
Report Number1818910-2019-115567
Device Sequence Number2509395
Product Code LPH
UDI-Device Identifier10603295060178
UDI-Public10603295060178
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K011489
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2011
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1570-12-120
Device Catalogue Number157012120
Device Lot NumberBJ8FV1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer07/13/2020
Initial Report FDA Received Date11/12/2019
Supplement Report FDA Received Date07/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight79